Alert archive / Virginia / Tornado Warnings in 2026
Tornado Warning 3, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Mar 16, 2026, 8:19 PM EDT for Goochland County, Hanover County, Henrico County, Virginia. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2026, 8:19 PM EDT (00:19 UTC)
- Expired
- Mar 16, 2026, 8:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Goochland County, VA, Hanover County, VA, Henrico County, VA
The radar
The Norfolk radar (KAKQ), 101 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 8:20 PM EDT | TSTM WND DMG | 2 Wsw Short Pump, VA | Tree down. Time estimated from radar. |
| Mar 16, 8:32 PM EDT | TSTM WND DMG | 1 S Ashland, VA | Several reports of trees and powerlines down throughout Hanover County. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 8:15 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
871
WFUS51 KAKQ 170019
TORAKQ
VAC075-085-087-170045-
/O.NEW.KAKQ.TO.W.0003.260317T0019Z-260317T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
819 PM EDT Mon Mar 16 2026
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Southeastern Goochland County in central Virginia...
Northwestern Henrico County in central Virginia...
Northwestern Hanover County in central Virginia...
* Until 845 PM EDT.
* At 819 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Manakin, or 7 miles northwest of Tuckahoe, moving
northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wyndham around 825 PM EDT.
Ashland and Randolph Macon College around 830 PM EDT.
Kings Dominion around 835 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Crozier, Oliver, Gum Tree, Coatesville, Hewlett, Johnsons Springs,
Goodall, Doswell, Elmont, and Short Pump.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using X @NWSWAKEFIELDVA.
&&
LAT...LON 3792 7756 3792 7753 3788 7748 3789 7745
3788 7743 3786 7742 3783 7743 3782 7741
3781 7742 3780 7739 3778 7740 3778 7737
3780 7736 3779 7733 3776 7734 3758 7768
3759 7773 3763 7781 3796 7757
TIME...MOT...LOC 0019Z 230DEG 54KT 3765 7769
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
EI3 follow-up statements
513
WWUS51 KAKQ 170027
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
827 PM EDT Mon Mar 16 2026
VAC075-170037-
/O.CAN.KAKQ.TO.W.0003.000000T0000Z-260317T0045Z/
Goochland VA-
827 PM EDT Mon Mar 16 2026
...THE TORNADO WARNING FOR SOUTHEASTERN GOOCHLAND COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
central, north central and east central Virginia.
&&
LAT...LON 3792 7756 3792 7753 3788 7748 3788 7744
3783 7743 3782 7741 3781 7742 3780 7739
3778 7740 3778 7737 3780 7736 3779 7733
3776 7734 3764 7757 3769 7764 3771 7764
3771 7766 3774 7771 3780 7769 3795 7757
TIME...MOT...LOC 0027Z 230DEG 54KT 3773 7757
$$
VAC085-087-170045-
/O.CON.KAKQ.TO.W.0003.000000T0000Z-260317T0045Z/
Henrico VA-Hanover VA-
827 PM EDT Mon Mar 16 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
NORTHWESTERN HENRICO AND CENTRAL HANOVER COUNTIES...
At 827 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Wyndham, or near Randolph Macon College, moving
northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Ashland and Randolph Macon College around 830 PM EDT.
Kings Dominion around 835 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Rockville, Gilman, Oliver, Gum Tree, Coatesville, Hewlett, Goodall,
Doswell, Elmont, and Noel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3792 7756 3792 7753 3788 7748 3788 7744
3783 7743 3782 7741 3781 7742 3780 7739
3778 7740 3778 7737 3780 7736 3779 7733
3776 7734 3764 7757 3769 7764 3771 7764
3771 7766 3774 7771 3780 7769 3795 7757
TIME...MOT...LOC 0027Z 230DEG 54KT 3773 7757
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
EI656
WWUS51 KAKQ 170031
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
831 PM EDT Mon Mar 16 2026
VAC087-170041-
/O.CAN.KAKQ.TO.W.0003.000000T0000Z-260317T0045Z/
Henrico VA-
831 PM EDT Mon Mar 16 2026
...THE TORNADO WARNING FOR NORTHWESTERN HENRICO COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
central, north central and east central Virginia.
&&
LAT...LON 3795 7757 3792 7756 3792 7753 3788 7748
3788 7744 3783 7743 3782 7741 3781 7742
3780 7739 3778 7740 3778 7737 3780 7736
3779 7733 3777 7734 3768 7755 3771 7761
3780 7769
TIME...MOT...LOC 0031Z 230DEG 54KT 3777 7751
$$
VAC085-170045-
/O.CON.KAKQ.TO.W.0003.000000T0000Z-260317T0045Z/
Hanover VA-
831 PM EDT Mon Mar 16 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR CENTRAL
HANOVER COUNTY...
At 831 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Randolph Macon College, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Ashland and Kings Dominion around 835 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Gilman, Oliver, Gum Tree, Coatesville, Hewlett, Goodall, Doswell,
Elmont, and Noel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3795 7757 3792 7756 3792 7753 3788 7748
3788 7744 3783 7743 3782 7741 3781 7742
3780 7739 3778 7740 3778 7737 3780 7736
3779 7733 3777 7734 3768 7755 3771 7761
3780 7769
TIME...MOT...LOC 0031Z 230DEG 54KT 3777 7751
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
EI256
WWUS51 KAKQ 170037
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
837 PM EDT Mon Mar 16 2026
VAC085-170047-
/O.EXP.KAKQ.TO.W.0003.000000T0000Z-260317T0045Z/
Hanover VA-
837 PM EDT Mon Mar 16 2026
...THE TORNADO WARNING FOR CENTRAL HANOVER COUNTY WILL EXPIRE AT 845
PM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
central, north central and east central Virginia.
&&
LAT...LON 3795 7757 3792 7756 3792 7753 3788 7748
3788 7744 3783 7743 3782 7741 3781 7742
3780 7739 3778 7740 3778 7737 3780 7736
3779 7733 3777 7734 3768 7755 3771 7761
3780 7769
TIME...MOT...LOC 0037Z 230DEG 54KT 3782 7744
$$
EIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Mar 16, 6:55 PM EDT, 1 hour 24 minutes earlier. Its key messages:
- 1) Showers and storms continue this afternoon and this evening. SPC has maintained the Moderate Risk(level 4/5) for western and central portions of the area with an Enhanced Risk (level 3/5) in place for the rest of the area (except eastern portions of the Eastern Shore with a Slight Risk). 2) Cold and breezy Tuesday, with a hard freeze likely for most of the area Tuesday night/early Wed morning. It remains dry, with seasonable temperatures returning late in the week.
Area forecast discussion, Mar 16, 6:55 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
655 PM EDT Mon Mar 16 2026
.WHAT HAS CHANGED...
Severe weather continues ahead of a strong cold front today.
The Storm Prediction Center has maintained a Moderate Risk
(level 4/5) with probabilities to 60% for wind and 10% for
tornadoes across much of the area.
&&
.KEY MESSAGES...
1) Showers and storms continue this afternoon and this
evening. SPC has maintained the Moderate Risk(level 4/5) for western
and central portions of the area with an Enhanced Risk (level 3/5)
in place for the rest of the area (except eastern portions of the
Eastern Shore with a Slight Risk).
2) Cold and breezy Tuesday, with a hard freeze likely for most of
the area Tuesday night/early Wed morning. It remains dry, with
seasonable temperatures returning late in the week.
&&
.DISCUSSION...
As of 320 PM EDT Monday...
KEY MESSAGE 1...Showers and storms continue this afternoon and this
evening. SPC has maintained the Moderate Risk(level 4/5) for western
and central portions of the area with an Enhanced Risk (level 3/5)
in place for the rest of the area (except eastern portions of the
Eastern Shore with a Slight Risk).
The severe threat continues this afternoon, though the first part of
the event has proved underwhelming. This is due to the messiness of
the pre-frontal activity that moved through this morning. A few spin
ups have been observed, with one tornado warning issued for parts of
NE NC near Edenton, as well as more recent one issued for near
Elizabeth City. The environmental conditions continue to remain
favorable for severe weather, especially in NE NC and SE VA where
the most healthy line of convection moving through. There is a
tongue of MLCAPE extends across that area which has helped increase
the severe potential. The special 18Z sounding KMHX showed a very
supportive environment, with ~340 m2/s2 0-1km SRH and MUCAPE of
almost 1900 J/kg. Farther north across the local area, a similar,
yet slightly less favorable environment is likely occuring due to
temperatures and dew points being a little lower with limited
clearing. While lots of shear and moisture remain in place, the
limiting factor remains instability and the fact the environment has
been worked over from previous, non-severe morning convection. SPC
sent an updated outlook that did drop the tornado probs across the
region, but the higher wind probs remained the same as the strong
upper jet continues to move across the area. While less coverage of
severe has been realized so far, the multiple rounds of
thunderstorms is going as expected. The SE portion of our will
continue to see storms moving through for the next few hours ahead
of the front. Hi-res guidance continues to bring the front through
our area from west to east between the hours of 7-10 pm (plus or
minus an hour pending the exact development of this line). This line
will bring one last punch of wind as it will be racing across the
local area rapidly. Strong to severe winds are expected along this
line and a few tornadoes along the line cannot be ruled out. While
some may think that the event is over, it is important to remain
weather aware until after this front comes through and not to find
yourself caught off guard.
KEY MESSAGE 2...Cold and breezy Tuesday, with a hard freeze likely
for most of the area Tuesday night/early Wed morning. It remains
dry, with seasonable temperatures returning late in the week.
Solid pressure rises are expected behind the front, which will keep
breezy conditions through Tuesday afternoon with gusts of 20-25 mph
possible. A very cold airmass will move in behind the front,
bringing temperatures down below normal on Tuesday and Wednesday,
with highs only reaching the 40s. Most of the area can expect a hard
freeze on Tuesday night/Wednesday morning as high pressure builds in
overhead and winds trend downwards. Lows will drop into the upper
20s to lower 30s, with the exception being the NC OBX, where
temperatures will be a little more modified by the surrounding
bodies of water. Temperatures will start to trend warmer by late
week, with generally dry conditions currently forecast through the
weekend.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 655 PM EDT Monday...
There is currently a mixed bag of flight conditions across the
forecast area. Generally VFR to MVFR conditions will continue
through early tonight until after the cold front gives the terminals
one last punch of wind/rain. Have included TEMPOs at all terminals
(roughly between 00-04z) to try and capture this line as it moves
through the terminals. The timeframe for this line moving through
spans roughly 2 hrs at all terminals which is due to the exact
timing remaining slightly uncertain. Once this front moves through,
the impacts will be quick, with some rain in the wake of the front.
Additionally, LLWS continues to impact the terminals for the next
few hours, lingering through around 02-03z before finally tapering
off. Surface winds have been under performing somewhat, but an
increase in winds is still expected as the front approaches and
immediately following. Behind the front, conditions will start to
improve and winds will start to decrease by the morning, though they
will remain gusty.
Outlook: Dry/VFR conditions return Tue on breezy WNW winds,
remaining dry Wed-Thu with diminishing winds.
&&
.MARINE...
As of 245 PM EDT Monday...
Key Messages:
- A strong cold front will cross the local waters this evening.
Small Craft Advisory conditions continue in advance of the
front, with a period of gale conditions expected late this
afternoon and evening.
- A few strong to severe thunderstorms will be possible across
the waters through this evening. The main threat is strong
wind gusts to 55kt along with the potential for a few
waterspouts.
As low pressure deepens and lifts NE through the Great Lakes
this afternoon, a strong cold front will approach from the W,
then cross the Mid-Atlantic coast later this evening into the
early overnight hours. Modestly strong pressure falls, a tight
pressure gradient, and a 65-80 kt LLJ favor a 3-6hr period of
southerly gales, primarily for the northern coastal waters, but
a ~3hr period of gale conditions is also likely for the southern
coastal waters, Ches. Bay, lower James, and Currituck Sound
late this aftn and evening. Occasional gusts to 35kt are also
possible over the upper rivers, but periodic showers/tstms
through the evening are likely to disrupt the synoptic flow for
the marine zones farther inland. Stable low-level lapse rates
with a mild and moist airmass overspreading cold ocean water
will be a limiting factor for anything more than just a few
strong to locally severe storms through this evening. Local wind
probs still depict the 70-100% probs of 34kt gusts over most of
the marine area with the exception of the upper rivers, and
even a 30-50% chc of 43kt gusts N of Parramore Is. Sharp
pressure rises of 10-12mb/3hr will result in strong WNW wind
gusts along and immediately behind the cold front, which could
also be enhanced by any convection. Seas build to 7-9ft S to
9-13ft N, with waves in the Ches. Bay of 3-5ft, and 5-7ft at the
mouth of the Bay. SCAs remain in effect through late
morning/early afternoon, with Gale Warnings going into effect
late morning through the afternoon and continuing through 1 AM.
The Currituck Sound also remains in a Gale Warning.
Remaining breezy Tuesday, with a secondary surge possible for the
Ches. Bay and coastal waters Tuesday night. This may allow for SCA
conditions to continue, or resume for the Ches. Bay. Meanwhile, seas
will be slow to subside Tuesday into Tuesday night. Otherwise, more
benign marine conditions are expected by mid to late this week as
high pressure settles across the region.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Wind Advisory until 1 AM EDT Tuesday for MDZ021>025.
NC...Wind Advisory until midnight EDT tonight for NCZ015>017-032-
102.
VA...Wind Advisory until 1 AM EDT Tuesday for VAZ099-100.
Wind Advisory until midnight EDT tonight for VAZ095-097-098.
MARINE...Gale Warning until 1 AM EDT Tuesday for ANZ630>634-638-650-652-
654-656-658.
Small Craft Advisory until 6 AM EDT Tuesday for ANZ635>637.
&&
DISCUSSION...NB
AVIATION...NB
MARINE...AJZ/JDMHazardous weather outlook, Mar 16, 7:05 PM EDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 705 PM EDT Mon Mar 16 2026 NCZ012>014-030-031-VAZ048-060>062-064>069-075>090-092-093-096- 509>525-172315- Northampton-Hertford-Gates-Bertie-Chowan-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George (including Hopewell and Petersburg)- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Suffolk- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 705 PM EDT Mon Mar 16 2026 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. A narrow line of showers and thunderstorms are expected this evening, ahead of an approaching strong cold front. Wind gusts of 50-60 mph will be possible through midnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ015>017-032-102-VAZ095-097-098-172315- Pasquotank-Camden-Western Currituck-Perquimans-Eastern Currituck- Norfolk/Portsmouth-Chesapeake-Virginia Beach- 705 PM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. A narrow line of showers and thunderstorms are expected this evening, ahead of an approaching strong cold front. Wind gusts of 50-60 mph will be possible through midnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. MDZ021>025-VAZ099-100-172315- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Accomack-Northampton- 705 PM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT TUESDAY... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. A narrow line of showers and thunderstorms are expected this evening, ahead of an approaching strong cold front. Wind gusts of 50-60 mph will be possible through midnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 05
In the hours before
Local storm report, Mar 16, 4:27 PM EDT, 3 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
427 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM Marine Tstm Wind 7 SW Fishermans Island 37.04N 76.08W
03/16/2026 M39 MPH ANZ632 VA Mesonet
35 kt gust at Mesonet station XBBT Third
Island.
&&
05Local storm report, Mar 16, 4:49 PM EDT, 3 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
449 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Marine Tstm Wind 2 S Deltaville 37.53N 76.33W
03/16/2026 E47 MPH Middlesex VA Public
41 kt gust at Tempest Wx Station 115717 Near
Stove Point Road, Deltaville on the
Piankatank River.
&&
05Local storm report, Mar 16, 7:32 PM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
732 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM Tstm Wnd Dmg 2 NE Prospect 37.33N 78.53W
03/16/2026 Prince Edward VA 911 Call Center
Tree down near Prospect. Time estimated from
radar.
&&
EILocal storm report, Mar 16, 7:42 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
742 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM Tstm Wnd Dmg Farmville 37.30N 78.39W
03/16/2026 Prince Edward VA 911 Call Center
Multiple trees down in Farmville. Time
estimated from radar.
&&
EILocal storm report, Mar 16, 7:52 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
752 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM Tstm Wnd Dmg 3 WSW Baskerville 36.68N 78.32W
03/16/2026 Mecklenburg VA 911 Call Center
Tree down blocking Highway 58 near the
intersection of Landfill Road.
&&
EILocal storm report, Mar 16, 7:56 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
756 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM Tstm Wnd Dmg Simplicity 37.08N 78.43W
03/16/2026 Lunenburg VA 911 Call Center
A couple of trees down on Route 360 in
northwest Lunenburg County. Time estimated
from radar.
&&
EIThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:20 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Charles City, Chesterfield, Dinwiddie, Essex, Goochland and 20 more | 55 min |
| Mar 16, 8:24 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Isle of Wight, Southampton, City of Franklin, City of Suffolk | 51 min |
| Mar 16, 8:55 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Mar 16, 8:56 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Mar 16, 9:11 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Essex, Gloucester, James City, King and Queen, King William and 11 more | 57 min |
| Mar 16, 9:13 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, York, City of Chesapeake, City of Franklin, City of Hampton and 5 more | 62 min |
| Mar 16, 9:57 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 78 min |
| Mar 16, 9:57 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 78 min |
| Mar 16, 10:01 PM EDT | Special Marine Warning | AKQ | 89 min | |
| Mar 16, 10:03 PM EDT | Special Marine Warning | AKQ | 87 min | |
| Mar 17, 12:50 PM EDT | Small Craft Advisory | AKQ | 21 hr |
Nearby
Tornado Warnings in Virginia, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.